MAUDE Adverse Event Report: KANEKA CORPORATION R2P METACROSS RX PTA BALLOON DILATATION CATHETER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL,,

KANEKA CORPORATION R2P METACROSS RX PTA BALLOON DILATATION CATHETER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL,,
Catalog Number BD-P50200ER
Medical Device Problem Codes Use of Device Problem (1670); Device Handling Problem (3265)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/26/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device history records (dhr) of the device concerned was reviewed: the production lot, to which the device concerned belongs, passed all in-process inspections for every product, and the finished product inspections on representative samples based on sampling plan.No nonconformity or abnormality in the manufacturing processes of the device concerned was found.Probable cause(s) and our comment: we speculate the reported situation as follows: because it is used in calcified lesions, the rupture occurred because the balloon was damaged at the hard part of the lesion.Further, the operation was not possible at the lesioned part or the tip of the combined device (for example, gc), and when the catheter was removed from the stucked state, the balloon was broken by an excessive tensile force.This was considered a malfunction caused by the procedure.
 
Event or Problem Description
The account was attempting to pta a heavily calcified sfa when the balloon would not advance forward or could it be removed over the wire before it fractured.An open surgical foreign body retrieval was performed to remove the balloon.The balloon was removed.The patient is stable and recovering.

Brand Name
R2P METACROSS RX PTA BALLOON DILATATION CATHETER
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL,,
Manufacturer (Section D)
KANEKA CORPORATION
2-3-18
nakanoshima,kita-ku
osaka, osaka 53082 88
JA  5308288
MDR Report Key9231315
Report Number3002808904-2019-00029
Device Sequence Number387991
Product Code LIT
UDI-Device Identifier04540778167117
UDI-Public04540778167117
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K163479
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/27/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2022
Device Catalogue NumberBD-P50200ER
Device Lot NumberSP049083
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/27/2019
Initial Report FDA Received Date10/24/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age62 YR